How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 46959
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have been taking oxycodone hydrochloride for 4 years now.

Customer Question

Hi. I have been taking oxycodone hydrochloride for 4 years now. This is for chronic pelvic pain. My current dosage is 40mg prolonged release every 12 hours. I also take 10mg of oxycodone immediate release every 2 hours. I believe I have a high tolerance to this medication as I don't suffer any side effects. Tonight I overdosed intentionally by taking 30 of the 10mg capsules. I'm not feeling any different, other than feeling drowsy. If I go to sleep, will I wake up in the morning? Thank you in advance
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.

you need to go to the A&E hospital and be monitored there

even though you are on a high dose of oxycodone and have a high tolerance, you still need to be monitored by doctors if you took 30 pills

if you are depressed and suicidal, you need to have your depression and suicidal thoughts treated as well.

you don't' want this to happen again.

do you have a hospital or A&E department close to you where you can see a doctor right away?

are you on medication for depression?
Customer: replied 2 years ago.
Hi,
Thank you for your reply.
I am on medication for my depression. I had a miscarriage in February and I'm having a hard time dealing with it, like the feelings of guilt etc. Tonight I couldn't get the visual images out of my head of the miscarriage and thought that taking an overdose was the only way to deal with it. I can't go to the hospital as I have my children to look after
Expert:  Dr. David replied 2 years ago.
taking an overdose would be worse for your children

not waking up because of over medication and respiratory depression when you are sleeping would be worse for your children than dragging them to the hospital for you to be monitored.

you need to talk to your GP doctor about your depression symptoms as soon as possible

your depression medication is not working well enough

you might need to go up on the dose or add additional medications to help it work better

there are additional medications which can be added to maximum strengthen depression medications to help them work better

you need to be seeing a psychotherapist weekly as well to talk about your depression symptoms.

if you care about your children, you will seek medical attention for yourself as soon as possible.

let me know if you have other questions.

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com